Alert archive / Texas / Red Flag Warnings in 2006

Red Flag Warning 41, NWS Austin/San Antonio, TX

November 17, 200614 counties in Texas

NWS Austin/San Antonio, TX issued this red flag warning at Nov 17, 2006, 11:27 AM CST for 14 counties in Texas. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 17, 2006, 11:27 AM CST (17:27 UTC)
Expired
Nov 17, 2006, 4:00 PM CST
In force
5 hr
Issued by
NWS Austin/San Antonio, TX

Counties Bandera County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Comal County, TX, Edwards County, TX, Gillespie County, TX, Hays County, TX, Kendall County, TX, Kerr County, TX, Llano County, TX, Real County, TX, Travis County, TX, Williamson County, TX

The radar

The Austin/San Antonio radar (KEWX), 81 km from the middle of the area, began a volume at 17:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 5.5 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2006-11-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2006-11-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 206 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4718 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
206 m²/s²
0-3 km storm-relative helicity
254 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KEWX 171727
RFWEWX

RED FLAG WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1127 AM CST FRI NOV 17 2006

...A RED FLAG WARNING IS IN EFFECT UNTIL 4 PM THIS AFTERNOON FOR
THE HILL COUNTRY AND PORTIONS OF SOUTH CENTRAL TEXAS DUE TO LOW
RELATIVE HUMIDITIES AND STRONG SOUTHERLY WINDS...

.DRY AIR WILL CONTINUE ACROSS SOUTH CENTRAL TEXAS THROUGH THE NEXT
FEW DAYS. RELATIVE HUMIDITIES BETWEEN 20 AND 25 PERCENT ARE
EXPECTED THIS AFTERNOON ACROSS MUCH OF THE REGION. SOUTHERLY WINDS
WILL REACH 15 TO 20 MPH THIS AFTERNOON BEFORE DIMINISHING TO 5 TO
10 MPH THIS EVENING.

TXZ171>173-184>192-205-206-172200-
/O.NEW.KEWX.FW.W.0041.061117T1727Z-061117T2200Z/
LLANO-BURNET-WILLIAMSON-EDWARDS-REAL-KERR-BANDERA-GILLESPIE-
KENDALL-BLANCO-HAYS-TRAVIS-BEXAR-COMAL-
1127 AM CST FRI NOV 17 2006

...RED FLAG WARNING IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON. 

ON FRIDAY AFTERNOON, WINDS WILL INCREASE FROM THE SOUTH TO ABOVE
15 MPH ACROSS THE HILL COUNTRY AND PARTS OF SOUTH CENTRAL TEXAS.
RELATIVE HUMIDITIES WILL FALL TO 20 TO 25 PERCENT BY EARLY
AFTERNOON. AS A RESULT OF THE CONCURRENT STRONG WINDS AND LOW
RELATIVE HUMIDITIES, FIRE WEATHER CONDITIONS WILL BE HAZARDOUS.

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Nov 17, 11:16 AM CST, 11 minutes earlier.

Area forecast discussion, Nov 17, 11:16 AM CST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1116 AM CST FRI NOV 17 2006

.AVIATION...
VFR CONDITIONS THROUGH THE NEXT 24 HRS. SOUTHERLY WINDS OF 10 TO
15KTS THIS AFTERNOON WILL DECREASE TO LIGHT AND VARIABLE SHORTLY
AFTER SUNSET.

&&

.PREV DISCUSSION... (ISSUED 1024 AM CST FRI NOV 17 2006)

UPDATE...NO CHANGES PLANNED. CURRENT FORECAST LOOKS FINE.
SOUTHERLY FLOW RETURN UNDER SUBSIDENT STRONG NORTHWESTERLY FLOW
ALOFT. HIGH TEMPERATURES ON TRACK FOR THIS AFTERNOON.

PREV DISCUSSION... (ISSUED 326 AM CST FRI NOV 17 2006)

DISCUSSION...ANOTHER COOL...CLEAR AND QUIET MORNING ACROSS THE
DISTRICT. WEAK HIGH PRESSURE WILL CONTINUE TO DOMINATE SOUTH
CENTRAL TEXAS WEATHER OVER THE WEEKEND. THE WINDS WILL SWITCH
AROUND TO THE SOUTH TODAY AIDING IN WARMING TEMPERATURES INTO THE
LOW TO MID 70S FOR THE REGION. ON SATURDAY...WITH RETURN FLOW
CONTINUING...DEW POINT TEMPERATURES WILL BE ON THE INCREASE AND
AFTERNOON HIGH TEMPERATURES WILL BE EVEN WARMER THAN TODAY.

A COLD FRONT WILL MOVE INTO THE AREA ON SUNDAY...KEEPING
TEMPERATURES BELOW NORMAL. THESE BELOW NORMAL TEMPERATURES WILL
CONTINUE THROUGH THE MIDDLE OF NEXT WEEK AS THE RIDGE OVER THE
WESTERN U.S. WILL BE AMPLIFIED...ALLOWING THE LARGE TROUGH OVER
THE EAST TO DIG AND KEEP COLD AIR ADVECTION FILTERING INTO TEXAS
EARLY NEXT WEEK...BEFORE THE RIDGE MOVES OVER TEXAS BY MID WEEK.
THIS SHOULD WARM THINGS BACK UP A BIT BY TURKEY DAY. NO
PRECIPITATION CHANCES TO MENTION AS PRECIPITABLE WATER VALUES
REMAIN MAINLY BELOW ONE INCH AS WE CONTINUE TO BE UNDER A VERY DRY
AIRMASS.

EWX WATCHES/WARNINGS/ADVISORIES...
NONE.

EWX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

02/25
Hazardous weather outlook, Nov 17, 5:13 AM CST, 6 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
513 AM CST FRI NOV 17 2006

TXZ171>173-183>194-202>209-217>225-228-181115-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
513 AM CST FRI NOV 17 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Red Flag Warnings in Texas, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.